Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Wichita, KS

April 19, 2016Harvey County, Sedgwick County, Kansas

NWS Wichita, KS issued this special weather statement at Apr 19, 2016, 7:37 PM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2016, 7:37 PM CDT (00:37 UTC)
Expired
Apr 19, 2016, 8:15 PM CDT
In force
38 min
Issued by
NWS Wichita, KS

Counties Harvey County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 11 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS83 KICT 200037
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT TUE APR 19 2016

KSZ067-068-083-092-200115-
SEDGWICK KS-HARVEY KS-SUMNER KS-RENO KS-
737 PM CDT TUE APR 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  EAST CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF BURRTON TO 7 MILES SOUTH OF
  CLEARWATER...AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH LOCALLY HEAVY RAINFALL. RAINFALL AMOUNT TO AROUND ONE INCH WILL
BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HAYSVILLE...VALLEY CENTER...GODDARD...HESSTON...MAIZE...
  CLEARWATER...HALSTEAD...SEDGWICK...COLWICH...CONWAY SPRINGS...BURRTON...
  GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...VIOLA...EISENHOWER
  NATIONAL  AIRPORT...WEST WICHITA AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. 

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. 

&&

LAT...LON 3736 9763 3812 9779 3815 9743 3737 9733
TIME...MOT...LOC 0031Z 267DEG 8KT 3811 9765 3739 9749 
$$

DARMOFAL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 19, 7:13 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 19, 7:13 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT TUE APR 19 2016

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 319 PM CDT TUE APR 19 2016

FORECAST HIGHLIGHTS THE NEXT 7-10 DAYS FOCUS AROUND WIDESPREAD
SHOWERS/THUNDERSTORMS THIS EVENING AND TONIGHT...WITH A WARMING
TREND STARTING FRIDAY...AND INCREASING CHANCES FOR THUNDERSTORMS
SUNDAY INTO NEXT WEEK.

SHORTWAVE ENERGY CURRENTLY ROTATING THROUGH THE BASE OF A PARENT
UPPER LOW CENTERED OVER NORTHEAST COLORADO WILL APPROACH THE
REGION FROM THE SOUTHWEST THE NEXT 12 HOURS...RESULTING IN A BAND
OF WIDESPREAD/NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING
NORTHEAST ACROSS THE AREA FROM EARLY THIS EVENING INTO THE
OVERNIGHT HOURS. THE NEGATIVE TILT OF THE EJECTING SHORTWAVE WILL
SUPPORT IMPRESSIVE QG FORCING AND FRONTOGENESIS...ALONG WITH
MODEST 850-600MB MOISTURE TRANSPORT AND WARM ADVECTION. ALL THESE
FACTORS...ALONG WITH THE SUPPORT OF VARIOUS SHORT AND MEDIUM RANGE
GUIDANCE...SHOULD RESULT IN WIDESPREAD ONE-HALF INCH RAIN
AMOUNTS...WITH LOCALLY HIGHER TOTALS LIKELY. THE LACK OF
APPRECIABLE INSTABILITY ALONG WITH THE PROGRESSIVE NATURE OF THE
SYSTEM SHOULD KEEP WIDESPREAD FLOODING RAINS AT BAY...ALTHOUGH
MODEST RISES ON AREA RIVERS AND STREAMS ARE LIKELY GIVEN RECENT
RAINS...ALONG WITH LOCALIZED MINOR LOW-LAND FLOODING.
FURTHERMORE...SEVERE WEATHER CHANCES ARE LOW...ALTHOUGH CANNOT
RULE OUT SMALL HAIL AND GUSTY WINDS WITH THE STRONGEST
ACTIVITY...ESPECIALLY THIS EVENING OVER SOUTH-CENTRAL KS WHERE SUN
HAS BEEN A BIT MORE PREVALENT TODAY.

AS THE PARENT UPPER LOW FINALLY MOVES EAST OVER MID
AMERICA...CANNOT RULE OUT A FEW ISOLATED HIT-OR-MISS
SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT AREAWIDE...SHIFTING INTO
SOUTHEAST KS FOR THURSDAY. FIVE-STAR WEATHER DAY EXPECTED
FRIDAY...WITH SUNNY SKIES...LIGHT WINDS AND FORECAST HIGHS IN THE
MID 70S...DUE TO THE PRESENCE OF THE SURFACE AND UPPER RIDGES.
ADDITIONALLY...WITH LIGHT WINDS AND CLEAR SKIES AMIDST MOIST
SOILS...COULD BE LOOKING AT AREAS OF FOG THURSDAY NIGHT INTO EARLY
FRIDAY...BUT FOR NOW WILL KEEP OUT OF THE FORECAST.

ADK

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 319 PM CDT TUE APR 19 2016

WHILE EXACT DETAILS REMAIN FAR FROM CERTAIN...MEDIUM RANGE
CONSENSUS SUPPORTS AN OVERALL PATTERN CHANGE THIS WEEKEND INTO
NEXT WEEK...WITH THE DEVELOPMENT OF A MEAN WESTERN CONUS LONGWAVE
TROUGH. THIS PATTERN WILL SUPPORT ABOVE NORMAL TEMPERATURES IN THE
70S AND 80S ALONG WITH STOUT/GUSTY SOUTH WINDS. FURTHERMORE...THE
PERSISTENT SOUTHERLY FLOW WILL SUPPORT INCREASING GULF MOISTURE
AND ASSOCIATED INSTABILITY. WHILE CONFIDENCE IS LOW SURROUNDING
THE TIMING AND AMPLITUDE OF VARIOUS EJECTING SHORTWAVES ACROSS
MID-AMERICA...THE OVERALL SYNOPTIC PATTERN WILL SUPPORT AN
INCREASING POTENTIAL FOR THUNDERSTORMS SOMETIME SUNDAY EVENING
INTO NEXT WEEK. STAY TUNED.

ADK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 630 PM CDT TUE APR 19 2016

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE
AREA THIS EVENING RESULTING IN WIDESPREAD MVFR CIGS/VISIBILITIES
IN LIGHT TO MODERATE RAIN. AS THE RAIN SHIFTS EAST/NORTHEAST OF
THE AREA LATE TONIGHT...CIGS MAY COME LOWER TO IFR AT TIMES BEFORE
MIXING OUT IN THE 13-15Z TIMEFRAME ON WED. NORTHWEST WINDS WILL
DEVELOP IN THE WAKE OF A WEAK COLD FRONT ALTHOUGH SPEEDS ARE
EXPECTED TO REMAIN AROUND 10 KNOTS OR LESS.

&&

.FIRE WEATHER...
ISSUED AT 319 PM CDT TUE APR 19 2016

RECENT WIDESPREAD HEAVY RAINS IN CONCERT WITH TONIGHT'S EXPECTED
RAINFALL ALONG WITH WIDESPREAD GREEN UP CURRENTLY TAKING
PLACE...THINKING FIRE WEATHER CONCERNS WILL BE MINIMAL THE NEXT
SEVERAL DAYS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    49  71  49  73 /  90  10  20  10
HUTCHINSON      49  70  46  72 /  90  20  20  10
NEWTON          48  70  47  71 /  90  20  20  10
ELDORADO        52  70  49  72 /  90  20  20  10
WINFIELD-KWLD   51  72  50  73 /  90  10  20  20
RUSSELL         45  67  44  72 /  90  20  20  10
GREAT BEND      44  68  44  71 /  90  20  20  10
SALINA          49  68  47  73 /  90  30  20  10
MCPHERSON       48  69  46  72 /  90  20  20  10
COFFEYVILLE     55  72  51  73 /  90  20  20  20
CHANUTE         55  71  49  72 /  90  30  20  20
IOLA            55  71  49  72 /  90  30  20  20
PARSONS-KPPF    55  72  50  73 /  90  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...MWM
FIRE WEATHER...ADK
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT TUE APR 19 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-202145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
435 PM CDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AREAS OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL MOVE
NORTHEAST ACROSS THE AREA EARLY THIS EVENING AND OVERNIGHT. BRIEF
HEAVY DOWNPOURS AND GUSTY WINDS COULD ACCOMPANY THE STRONGEST
ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW ISOLATED HIT-OR-MISS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS THE REGION WEDNESDAY THROUGH THURSDAY. STRONG OR SEVERE
STORMS ARE NOT EXPECTED.

THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE FROM SUNDAY EVENING
INTO NEXT WEEK. WHILE THE OVERALL PATTERN WILL SUPPORT THE
POTENTIAL FOR A HANDFUL OF STRONG TO AT LEAST MARGINALLY SEVERE
THUNDERSTORMS...DETAILS ON TIMING AND AREAL EXTENT REMAIN UNCLEAR
AT THIS TIME. PLEASE STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Apr 19, 7:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT TUE APR 19 2016

KSZ067-068-083-092-200115-
SEDGWICK KS-HARVEY KS-SUMNER KS-RENO KS-
737 PM CDT TUE APR 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  EAST CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF BURRTON TO 7 MILES SOUTH OF
  CLEARWATER...AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH LOCALLY HEAVY RAINFALL. RAINFALL AMOUNT TO AROUND ONE INCH WILL
BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HAYSVILLE...VALLEY CENTER...GODDARD...HESSTON...MAIZE...
  CLEARWATER...HALSTEAD...SEDGWICK...COLWICH...CONWAY SPRINGS...BURRTON...
  GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...VIOLA...EISENHOWER
  NATIONAL  AIRPORT...WEST WICHITA AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3736 9763 3812 9779 3815 9743 3737 9733
TIME...MOT...LOC 0031Z 267DEG 8KT 3811 9765 3739 9749

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:22 PM CDTAreal Flood WarningICTReno, Sedgwick, Sumner2 hr
Apr 19, 8:45 PM CDTSpecial Weather StatementICTEllsworth45 min
Apr 19, 9:40 PM CDTSpecial Weather StatementICTButler50 min
Apr 19, 9:44 PM CDTSpecial Weather StatementICTEllsworth46 min
Apr 19, 10:24 PM CDTSpecial Weather StatementICTButler21 min
Apr 20, 6:51 PM CDTSpecial Weather StatementICTRice24 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.